Alert archive / New Mexico / Tornado Warnings in 2023
Tornado Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 31, 2023, 5:01 PM MDT for De Baca County, Roosevelt County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2023, 5:01 PM MDT (23:01 UTC)
- Expired
- May 31, 2023, 5:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties De Baca County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 37 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:26 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WFUS55 KABQ 312301
TORABQ
NMC011-041-312330-
/O.NEW.KABQ.TO.W.0012.230531T2301Z-230531T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
501 PM MDT Wed May 31 2023
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
Northwestern Roosevelt County in east central New Mexico...
East central De Baca County in east central New Mexico...
* Until 530 PM MDT.
* At 501 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Taiban, or 12 miles east of Fort Sumner, moving
northeast at 10 mph.
HAZARD...Tornado and nickel size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Taiban around 505 PM MDT.
Tolar around 530 PM MDT.
This includes Highway 60 between Mile Markers 336 and 354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3436 10405 3443 10413 3461 10394 3461 10390
3443 10377
TIME...MOT...LOC 2301Z 230DEG 8KT 3444 10402
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Shoemake3 follow-up statements
951
WWUS55 KABQ 312305
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
505 PM MDT Wed May 31 2023
NMC011-041-312330-
/O.CON.KABQ.TO.W.0012.000000T0000Z-230531T2330Z/
Roosevelt-De Baca-
505 PM MDT Wed May 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHWESTERN ROOSEVELT AND NORTHEASTERN DE BACA COUNTIES...
At 504 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Tolar, or 14 miles east of Fort Sumner, moving
northeast at 20 mph.
HAZARD...Tornado and nickel-sized hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Roosevelt and northeastern De Baca Counties.
This includes Highway 60 between Mile Markers 340 and 354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3440 10402 3449 10407 3461 10394 3461 10390
3443 10377
TIME...MOT...LOC 2304Z 215DEG 18KT 3450 10398
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Shoemake163
WWUS55 KABQ 312313
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
513 PM MDT Wed May 31 2023
NMC011-041-312330-
/O.CON.KABQ.TO.W.0012.000000T0000Z-230531T2330Z/
Roosevelt-De Baca-
513 PM MDT Wed May 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHWESTERN ROOSEVELT AND EAST CENTRAL DE BACA COUNTIES...
At 513 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Tolar, or 18 miles east of Fort Sumner, moving
northeast at 20 mph.
HAZARD...Tornado and nickel-sized hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Roosevelt and east central De Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3446 10399 3453 10403 3461 10394 3461 10390
3449 10381
TIME...MOT...LOC 2313Z 229DEG 19KT 3455 10392
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Shoemake348
WWUS55 KABQ 312321
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
521 PM MDT Wed May 31 2023
NMC011-041-312330-
/O.EXP.KABQ.TO.W.0012.000000T0000Z-230531T2330Z/
Roosevelt-De Baca-
521 PM MDT Wed May 31 2023
...THE TORNADO WARNING FOR NORTHWESTERN ROOSEVELT AND EAST CENTRAL DE
BACA COUNTIES WILL EXPIRE AT 530 PM MDT...
Rotation within the storm which prompted the tornado warning is
weak and does not appear capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.
LAT...LON 3446 10399 3453 10403 3461 10394 3461 10390
3449 10381
TIME...MOT...LOC 2320Z 230DEG 8KT 3456 10391
$$
ShoemakeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 31, 3:32 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 31, 3:32 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 332 PM MDT Wed May 31 2023 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .SYNOPSIS... Issued at 330 PM MDT Wed May 31 2023 Showers and storms are expected to last through most of the overnight hours across eastern NM with a moderate threat for flash flooding. Slightly drier air will reduce the coverage of showers and storms over eastern NM tomorrow with maybe a slight uptick on Friday due to a disturbance over northern Mexico. Better moisture and shower and storm chances look to spread west this weekend behind a backdoor cold front continuing into early next week as the storm system moves east into southern California. Drier air looks to scour out the moisture and resultant shower and storm chances across western NM mid to late next week. With the cloud cover and showers and storms, temperatures will remain 5 to 10 degrees below early June normals. && .SHORT TERM... (This evening through Thursday night) Issued at 330 PM MDT Wed May 31 2023 The second round of convection has begun with scattered to numerous strong and severe storms spreading across central and southeast NM. The bulk of the first round has moved eastward into Texas although the lingering clouds may delay convection across the east-central and northeast plains. A Severe Thunderstorm Watch is in effect for most of southeast NM with large hail and damaging winds being the main threats although an isolated tornado is possible as well. Current mesoanalysis indicates that instability is maximized over the Roosevelt County where SB CAPE is in excess of 3500 J/Kg. Meanwhile, bulk shear up to 50 knots is maximized further west over Torrance county. Initially discrete cells will begin to merge later this afternoon and evening, particularly across the east-central and northeast where flash flooding will be a concern through the early morning hours. Convective outflows from storms in eastern NM will once again generate an east canyon wind in the ABQ and Santa Fe Metros. Guidance shows the gusty east winds to developing late this evening and persisting into the early morning hours with the exact timing dependent on the timing of convection. Short-term guidance also indicates that yet another round of convection may develop late tonight across the east-central plains and persist past sunrise. Steady rainfall will create a broad swath of low ceilings across the eastern plains tonight with the low clouds potentially moving southward into the vicinity of Roswell. Storm coverage is expected to decrease tomorrow as the upper-level low moves over the Four Corners region and drier air infiltrates from the west. Convection will be focused over the high terrain of northern NM during the afternoon then shift eastward into the northeast during the evening into the early overnight hours. Convection will likely start later than today since it should take some time for clouds to clear up across the east. High temps tomorrow will once again be 5-10 degrees below average. && .LONG TERM... (Friday through Tuesday) Issued at 330 PM MDT Wed May 31 2023 The aforementioned upper low in the short term will be filling in over the central Rockies during the day Friday. Subtle disturbances rotating around it will maintain a chance for showers and storms across northern NM during the afternoon and evening hours. Dry southwest flow south of the low will keep central, southwestern and south central areas dry. It will also try to push the dryline towards the TX/NM border. Meanwhile, a shortwave will ride along the subtropical jetstream through Sonora and Chihuahua Mexico. The question is will this shortwave time up with the better moisture and dynamics across southeastern NM ahead of the dryline before it pushes east into Texas. Models have storm initiation right along the border growing upscale in West Texas. However, given recent model bias, and antecedent wet soil conditions, would not be surprised if the dryline and storm initiation stays further back to the west. Any storm that does develop will be capable of becoming strong to severe with 0-6 km bulk shear of 20 to 30 kts and SBCAPE values in excess of 2000 J/kg. Damaging winds and large hail will be the primary threats. Flash flooding will also be a threat given the wet soils across Curry and Roosevelt Counties. For Saturday, the broad upper low will still be over the central Rockies with shortwave rotating around the southern base. Shower and storm chances will favor areas along and north of I-40 where the better mid and low level moisture will reside. A backdoor cold front, which will reinforced by convective outflow, looks to enter northeast NM late Saturday early Sunday spreading better moisture in the form of 0.50 to 0.80 in PWATS southwest into more of central and western NM, increasing shower and storm chances in this region as a result. By Monday, upper level ridging will develop over the desert southwest in response to an upper level low pushing east into southern California. Moisture will still be present so showers and storms are still possible across most of the region with northeast NM being favored. A storm across the northeast may become strong to severe thanks to the notorious northwest flow on the periphery of the upper ridge. Showers and storms are favored areawide on Tuesday as moisture increases ahead of upper low over southern CA. PWATS will be near 0.50 inches across western areas increasing to near an inch along the NM/TX border. All the burn scars, especially HPCC and McBride, along with northeast and east central NM will need to be watched for flash flooding concerns. Drier air looks to eventually enter from the southwest beginning Wednesday slowly spreading northeast by late week as the upper low weakens and opens up over the Great Basin. && .AVIATION... (18Z TAFS) Issued at 1202 PM MDT Wed May 31 2023 Scattered to numerous showers and storms will create visibility reductions and MVFR/IFR ceilings this afternoon through the overnight, particularly in eastern NM. Strong to severe storms may create damaging wind gusts and large hail east of the central mountain chain while isolated to scattered showers in central and western NM may create locally gusty and erratic wind gusts. Intermittent IFR ceilings are likely between 09Z to 15Z in eastern NM generally along and north of I-40, although these ceiling reductions are possible as far south as KROW. Convective outflows will generate an east canyon wind that will affect KABQ and KSAF after around 06Z tonight. && .FIRE WEATHER... Issued at 330 PM MDT Wed May 31 2023 Red Flag Warning is on track to expire at 8 PM this evening. An upper-level low will shift eastward into the Four Corners region tomorrow, allowing for drier air to infiltrate from the west with breezy southerly winds developing. Elevated to locally critical fire weather conditions are briefly possible in eastern Socorro County with winds being the limiting factor for more widespread critical conditions. Over the next several days, moisture will remain in place across northern and eastern NM, allowing scattered to numerous showers and storms to develop each afternoon and evening. Central and western NM will not be as moist, however generally light winds will prevail and therefore limit fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 48 75 46 75 / 30 10 5 20 Dulce........................... 40 71 36 68 / 50 50 5 40 Cuba............................ 44 70 42 69 / 40 20 0 30 Gallup.......................... 38 71 39 72 / 5 5 5 20 El Morro........................ 39 68 40 68 / 5 0 5 20 Grants.......................... 39 74 39 72 / 5 5 0 20 Quemado......................... 39 72 42 72 / 0 0 5 10 Magdalena....................... 47 75 50 73 / 0 0 5 10 Datil........................... 41 71 44 71 / 0 0 0 10 Reserve......................... 34 75 38 77 / 0 0 0 0 Glenwood........................ 46 79 48 81 / 0 0 0 0 Chama........................... 38 65 35 62 / 80 50 10 50 Los Alamos...................... 51 70 49 67 / 40 20 5 30 Pecos........................... 48 71 46 69 / 40 40 5 30 Cerro/Questa.................... 42 66 40 63 / 60 50 10 50 Red River....................... 37 60 35 58 / 60 60 20 60 Angel Fire...................... 35 63 33 62 / 60 60 20 50 Taos............................ 40 71 38 69 / 50 40 10 30 Mora............................ 43 67 42 66 / 50 50 20 40 Espanola........................ 49 78 47 75 / 30 20 5 20 Santa Fe........................ 50 73 49 70 / 30 30 5 30 Santa Fe Airport................ 49 76 46 73 / 20 20 0 20 Albuquerque Foothills........... 57 78 57 76 / 20 5 0 10 Albuquerque Heights............. 56 79 54 77 / 10 0 0 10 Albuquerque Valley.............. 55 83 53 81 / 10 0 0 10 Albuquerque West Mesa........... 56 81 54 79 / 20 5 0 10 Belen........................... 53 83 52 81 / 5 0 0 5 Bernalillo...................... 55 81 53 80 / 20 10 0 10 Bosque Farms.................... 51 83 50 81 / 10 0 0 10 Corrales........................ 55 82 54 80 / 20 5 0 10 Los Lunas....................... 52 83 51 81 / 5 0 0 10 Placitas........................ 54 78 53 76 / 20 10 0 10 Rio Rancho...................... 55 80 54 78 / 20 5 0 10 Socorro......................... 54 84 55 82 / 0 0 0 5 Sandia Park/Cedar Crest......... 49 71 49 70 / 20 10 0 10 Tijeras......................... 50 74 50 72 / 20 5 0 10 Edgewood........................ 49 74 48 72 / 20 10 0 10 Moriarty/Estancia............... 46 75 42 74 / 20 10 0 10 Clines Corners.................. 47 71 45 71 / 30 10 0 10 Mountainair..................... 48 75 48 74 / 10 0 0 5 Gran Quivira.................... 48 76 49 75 / 10 0 0 5 Carrizozo....................... 55 80 55 80 / 10 0 0 0 Ruidoso......................... 48 73 48 73 / 10 0 0 5 Capulin......................... 47 67 46 69 / 50 40 20 30 Raton........................... 47 72 45 73 / 50 50 20 30 Springer........................ 49 73 48 74 / 60 50 20 20 Las Vegas....................... 47 71 44 71 / 60 50 10 30 Clayton......................... 53 71 53 76 / 70 50 20 20 Roy............................. 50 69 50 72 / 80 70 20 20 Conchas......................... 54 78 53 80 / 80 50 10 20 Santa Rosa...................... 54 77 51 78 / 60 40 5 20 Tucumcari....................... 53 76 51 79 / 80 50 10 30 Clovis.......................... 55 78 53 77 / 70 50 0 40 Portales........................ 56 81 54 78 / 60 40 5 40 Fort Sumner..................... 56 83 53 82 / 60 40 0 20 Roswell......................... 63 92 61 90 / 30 0 0 10 Picacho......................... 55 84 54 82 / 20 0 0 5 Elk............................. 49 80 50 79 / 20 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for NMZ230>232-234>236. Red Flag Warning until 8 PM MDT this evening for NMZ106-109. Flood Watch until 9 PM MDT this evening for NMZ214-215-227>229. && SHORT TERM...16 LONG TERM....71 AVIATION...16
In the hours before
Special weather statement, May 31, 4:09 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
409 PM MDT Wed May 31 2023
NMZ223-233-312245-
Central Highlands-Guadalupe County-
409 PM MDT Wed May 31 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
GUADALUPE AND EAST CENTRAL TORRANCE COUNTIES THROUGH 445 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near
Encino, or 10 miles west of Vaughn, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vaughn and Encino.
This includes the following highways...
Highway 285 near Mile Marker 223.
Highway 60 between Mile Markers 252 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central and east central New Mexico.
&&
LAT...LON 3450 10538 3461 10552 3488 10533 3470 10501
TIME...MOT...LOC 2208Z 223DEG 19KT 3463 10540
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MA/RHSpecial weather statement, May 31, 4:12 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
412 PM MDT Wed May 31 2023
NMZ211-312245-
Jemez Mountains-
412 PM MDT Wed May 31 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL RIO
ARRIBA AND NORTHEASTERN SANDOVAL COUNTIES THROUGH 445 PM MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fenton Lake State Park, or 13 miles east of Cuba, moving northeast at
30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central Rio
Arriba and northeastern Sandoval Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3618 10664 3617 10665 3617 10666 3615 10665
3616 10663 3616 10661 3617 10660 3614 10640
3587 10667 3593 10685 3619 10669
TIME...MOT...LOC 2212Z 207DEG 25KT 3595 10672
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MA/RHLocal storm report, May 31, 4:28 PM MDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
428 PM MDT Wed May 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Hail 2 N Chilili 34.93N 106.23W
05/31/2023 E1.00 inch Bernalillo NM Trained Spotter
&&
MBDLocal storm report, May 31, 4:29 PM MDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
429 PM MDT Wed May 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Hail 2 N Chilili 34.93N 106.23W
05/31/2023 E1.00 inch Bernalillo NM Trained Spotter
&&
MBDLocal storm report, May 31, 4:35 PM MDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
435 PM MDT Wed May 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM Hail 4 W Fort Sumner State M 34.41N 104.27W
05/31/2023 E0.75 inch De Baca NM Storm Chaser
&&
RJHSpecial weather statement, May 31, 4:42 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
442 PM MDT Wed May 31 2023
NMZ234>237-312315-
Roosevelt County-Curry County-Quay County-De Baca County-
442 PM MDT Wed May 31 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
ROOSEVELT, NORTHEASTERN DE BACA, SOUTHWESTERN QUAY AND WESTERN CURRY
COUNTIES THROUGH 515 PM MDT...
At 441 PM MDT, Doppler radar was tracking a strong thunderstorm near
Taiban, or 8 miles east of Fort Sumner, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Sumner, Melrose, House, Tolar and Taiban.
This includes Highway 60 between Mile Markers 331 and 361.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.
&&
LAT...LON 3443 10362 3430 10404 3449 10422 3482 10407
TIME...MOT...LOC 2241Z 233DEG 18KT 3447 10409
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 46 min |
| May 30, 7:14 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 3 hr |
| May 30, 7:26 PM MDT | Special Weather Statement | ABQ | Curry | 34 min |
| May 30, 7:30 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| May 30, 7:37 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 38 min |
| May 30, 7:41 PM MDT | Special Weather Statement | ABQ | Quay | 34 min |
| May 30, 8:21 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 3 hr |
| May 31, 7:53 AM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| May 31, 8:41 AM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| May 31, 2:21 PM MDT | Special Weather Statement | ABQ | Los Alamos | 24 min |
| May 31, 2:31 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 44 min |
| May 31, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 47 min |
| May 31, 3:05 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 40 min |
| May 31, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 33 min |
| May 31, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 46 min |
| May 31, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 38 min |
| May 31, 3:24 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 66 min |
| May 31, 3:34 PM MDT | Tornado Warning | ABQ | Chaves, Roosevelt | 26 min |
| May 31, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 32 min |
| May 31, 3:47 PM MDT | Tornado Warning | ABQ | Lincoln | 28 min |
| May 31, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 40 min |
| May 31, 3:56 PM MDT | Flash Flood Warning | ABQ | Chaves, Roosevelt | 109 min |
| May 31, 3:56 PM MDT | Tornado Warning | ABQ | Chaves, Roosevelt | 15 min |
| May 31, 3:59 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| May 31, 4:06 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Roosevelt | 39 min |
| May 31, 4:09 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| May 31, 4:12 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| May 31, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 20 min |
| May 31, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe, Torrance | 23 min |
| May 31, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 53 min |
| May 31, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Guadalupe, Lincoln | 50 min |
| May 31, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 49 min |
| May 31, 4:42 PM MDT | Special Weather Statement | ABQ | De Baca | 33 min |
| May 31, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe, Torrance | 45 min |
| May 31, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 51 min |
| May 31, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 47 min |
| May 31, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 27 min |
| May 31, 5:12 PM MDT | Special Weather Statement | ABQ | De Baca | 33 min |
| May 31, 5:24 PM MDT | Flash Flood Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 111 min |
| May 31, 5:36 PM MDT | Special Weather Statement | ABQ | Quay | 24 min |
Nearby
Tornado Warnings in New Mexico, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.